Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 28, 2004, 5:24 AM CDT for Sutton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 5:24 AM CDT (10:24 UTC)
- Expired
- Jun 28, 2004, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 101 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 281024 FFWSJT TXC435-281415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 524 AM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SUTTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 915 AM CDT * AT 520 AM CDT...VERY HEAVY RAIN WAS OCCURRING FROM A THUNDERSTORM OVER EXTREME SOUTHWESTERN SUTTON COUNTY...ABOUT 23 MILES SOUTHWEST OF SONORA. THIS STORM IS NEARLY STATIONARY. RADAR INDICATES 3 TO 4 INCHES OF RAIN HAS FALLEN...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. * THE THUNDERSTORM WITH HEAVY RAINFALL WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHWESTERN SUTTON COUNTY OVER HIGHWAY 189. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3062 10070 3067 10094 3029 10094 3031 10065 $$
2 follow-up statements
000 WGUS74 KSJT 281155 FFSSJT TXC435-281415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 653 AM CDT MON JUN 28 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SUTTON COUNTY UNTIL 915 AM CDT... AT 650 AM CDT...DOPPLER RADAR ESTIMATED THAT 5 INCHES OF RAIN HAS FALLEN OVER SOUTHWEST SUTTON COUNTY SINCE 4 AM...WITH ADDITIONAL RAINFALL UP TO 2 INCHES EXPECTED BY 915 AM CDT. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS...ESPECIALLY ALONG HIGHWAY 189 IN THE SOUTHWEST PART OF SUTTON COUNTY. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS WITH LOW WATER CROSSINGS... NORMALLY DRY DRAWS AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE ACROSS AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. $$
000 WGUS74 KSJT 281349 FFSSJT TXC435-281415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 844 AM CDT MON JUN 28 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SUTTON COUNTY UNTIL 915 AM CDT... AT 837 AM CDT...THE SUTTON COUNTY SHERIFF OFFICE REPORTED THAT HIGHWAY 189 IN SOUTHERN SUTTON COUNTY WILL BE CLOSED DUE TO FLOODING LOW WATER CROSSINGS. LIGHT TO MODERATE RAINFALL CONTINUES OVER SUTTON COUNTY. AN ADDITIONAL ONE HALF TO 1 INCH OF RAIN IS EXPECTED OVER THE NEXT COUPLE OF HOURS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:19 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 28, 3:19 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 319 AM CDT MON JUN 28 2004 .SHORT TERM...QUIET FOR OUR COUNTIES OVERNIGHT...WITH JUST A COUPLE OF THUNDERSTORMS JUST STARTING TO FIRE UP AT 3 AM. THOSE STORMS MAKE BULLISH POPS FORECAST SEEM WARRANTED. COLD FRONT SLOWING DROPPING ACROSS THE PANHANDLE AND RED RIVER AREAS...RAIN COOLED BOUNDARY TO OUR NORTHWEST...SHOULD BE ENOUGH TO TRIGGER CONVECTION ACROSS MOST OF WEST CENTRAL TEXAS TODAY. NUMEROUS BOUNDARIES...NORTHWEST FLOW ALOFT ALL SPELL WETTER THAN NORMAL CONDITIONS. CLOUDY COOL WET WEATHER SHOULD PERSIST FOR NEXT 48 HOURS. AT THIS POINT WILL NOT ISSUE ANY FLOOD WATCHES FOR TODAY...WE WILL LIKELY SEE AREAS OF HEAVY RAINFALL TODAY...POSSIBLY COUNTY WARNING AREA WIDE...BUT JUST DONT HAVE A GOOD FEEL OF HEAVIER RAINFALL AREAS. WILL LEAVE THAT DECISION TO THE DAY SHIFT AS THE RAIN MATERIALIZES. AT THIS POINT WILL JUST GO WITH HIGH POPS. && .LONG TERM...FAVORABLE CONDITIONS FOR RAIN WILL PERSIST INTO THURSDAY. AS WE PROGRESS INTO THE HOLIDAY WEEKEND A RIDGE BUILDS OVER THE ROCKIES...THIS COULD SPELL A RETURN TO MORE TYPICAL HOT AND DRY PATTERN...ALTHO WITH NORTHWEST FLOW ALOFT PERSISTING...CANT RULE OUT STORMS 0N FRIDAY. RIDGE BUILDS IN DEEPER FOR THE WEEKEND AND IT LOOKS LIKE THE RAIN CHANCES WILL DROP OFF. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 67 82 67 / 70 50 50 40 SAN ANGELO 85 68 83 68 / 60 40 50 50 JUNCTION 85 70 86 69 / 60 40 60 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/25
Hazardous weather outlook, Jun 28, 4:58 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 458 AM CDT MON JUN 28 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-291047- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 458 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE ACROSS WEST CENTRAL TEXAS TODAY...AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A BOUNDARY MOVING ACROSS THE AREA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HEAVY RAINFALL WITH THE SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLOODING ALONG CREEKS...STREAMS AND LOW WATER CROSSINGS. A FEW STRONG WIND GUSTS WILL ALSO BE POSSIBLE WITH STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MID WEEK AS A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:06 PM CDT | Flash Flood Warning | SJT | Crockett | 114 min |
| Jun 28, 9:08 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 28, 12:09 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.